Counterfeit pills may contain fentanyl in Troup County
District 4 Public Health wants the public to be aware of counterfeit pills involved in suspect overdoses which may be sold as Xanax or Percocet and contain fentanyl.
Hayla Folden, media relations specialist for District 4 Public Health, said that they started experiencing overdoses with possible counterfeit pills in the last two weeks.
Neighboring counties Carroll, Coweta, Henry, Spalding have begun experiencing overdoses as well.
“We started seeing it begin in northern counties at the beginning of April and then it has now trickled down to us,” Folden said. “We do surveillance on the local hospitals and receive information when there is an overdose. If the person survives then we have been able to see what they took.
We have gathered that it is Xanax or Percocet they bought illegally off the street and it is contaminated with fentanyl.”
According to the DPH, the information received from DPH warned counterfeit pills may be driving increased overdoses in Richmond County, the Coastal Health District and the Northwest Health District.
There is also limited evidence that these counterfeit pills may be in other areas across Georgia.
If providers seeing unusual overdose activity or suspect the presence of possible counterfeit pills in the area, call the Georgia Poison Center at 1-800-222-1222 or contact the Drug Surveillance Unit at email@example.com.
The following are signs and symptoms of an opioid overdose:
- The victim has a history of use of narcotics or opioids (either in prescription drug form or illegal drugs, such as heroin).
- Fentanyl patches or needle punctures in the skin.
- The presence of nearby drug paraphernalia such as needles or rubber tubing.
- The victim is unresponsive or unconscious.
- Breathing is slow, or shallow, or not present.
- Snoring or gurgling sounds from the throat due to partial upper airway obstruction.
- Lips and/or nail beds are blue.
- Pinpoint pupils.
- Skin is clammy to the touch.
Note that these symptoms may also indicate cardiac arrest. If the victim has no discernable pulse, they are likely in cardiac arrest and require immediate CPR.
In all cases, people are advised to call 911 immediately upon discovering a possible case of opioid overdose.
At its meeting Tuesday, the LaGrange City Council gave final approval to transfer ownership of the Dawson Street School to... read more